Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Dealing With Atripla Diarrhea Side Effects

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Atripla (Efavirenz + Emtricitabine + Tenofovir)

What Is Atripla? Atripla is a tablet that contains three antiretroviral drugs (ARVs) used to fight HIV: efavirenz (Sustiva), emtricitabine (Emtriva), and tenofovir (Viread). Atripla is manufactured by Gilead and Bristol-Myers Squibb. It is the first tablet that includes a complete antiretroviral regimen. A generic version was approved for sale outside the U.S. under the PEPFAR program (see Fact Sheet 475 ). The drugs in Atripla are a...
Ask the Experts

Atripla Causing Serious Diarrhea!!!

I just started taking Atripla 23 days ago.. I had it rough the first night with some side effects but that went away. But I am having serious diarrhea everyday in the mornings and right after I eat. I take the meds on an empty stomach but I eat...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Thanks for your post.Diarrhea is uncommon, but can certainly happen with tenofovir/FTV/efavirenz (Atripla). You've had some really significant weight loss in short period of time and taken together, your symptoms deserve attention from your... Read more »

Atripla and AM diarrhea

HI I have been on sustive & truvada and changed to Atripla when it bencame available. I have sleep disturbance but more of a problem is diarrhea in the mornings. I have tried taking Atripla with or without food. Any other gut friendlier combos?...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Thanks for your post.It certainly sounds like you've probably got a drug-related side effect. It might be worth asking if you've got a infectious cause (like giardia), but that seems rather unlikely. The best thing to do at this point is... Read more »

Atripla & Diarrhea

I am on Atripla for 1 month no big problems. I do have crohns so take over the counter anti diarrhea meds & pentasa normally loperamide each day & all was going well but had some stuffed shrimp with crab in it for dinner one night &...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello,It's unlikely that you'd develop a new side effect from your Atripla after 1 month. Rather, I'd think that it's more likely related to something you ate, or perhaps a flair of your Crohn's disease.While you've... Read more »

Atripla & diarrhea After 1 year

My mom has been on Atripla since Nov 2011. Things were going smooth until June 2013. Thats when her diarrhea started and it hasnt stopped. It may stop for a few days but it always acts up again. Med has been taken with and without food same time...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Many factors can cause loose stools and can be hard to define (including food intolerances such as lactose or gluten, irritable bowel syndrome, side effects of non-hiv medications such as caffeine or alcohol, gut infections including diverticuitis,... Read more »
Connect With Others

need info on Atripla

Posted by dcboy20, 5 Replies
just test postive docter said i should consider Atripla what side-affect should I expect please give me your honest feeling Read more »

Meds - How long to adjust?

Posted by calguy2009, 2 Replies
Hi, newly infected and over 50. I found out in May and started meds 5 weeks ago. Had to stop Atripla after 3 weeks - a night mare. Now on Epzicom and Viramune for 2 weeks and will start 2x dosing Viramune tonight. Question - I have long bouts of... Read more »

Life with meds years later

Posted by riverprincess, 10 Replies
I'm looking to find info from others that have been on meds for the past 10 - 20 years. I'm curious to see what have been your long term effects on the body. I have been on meds for 15 years now and haven't been able to find any real answers as to... Read more »

Overwhelmed...

Posted by roscoe_flew, 7 Replies
I don't really know where to begin... I'm 23, a college student, and at that point where I'm trying to take control of my life. I found out that I was positive October 27, 2010. I really couldn't handle it and the stress of school, so I just kind of... Read more »